What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Jun 19, 5:44 PM EST, 30 minutes earlier.
Area forecast discussion, Jun 19, 5:44 PM EST, 30 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
644 PM EDT Sun Jun 19 2022
.SHORT TERM...(This evening)
Issued at 331 PM EDT SUN JUN 19 2022
A 700 to 500 mb ridge of high pressure is continuing to push
eastward into the Upper Great Lakes region this afternoon.
Showers and thunderstorms have formed along a low level jet with
an incoming warm front from with enough shear to support growth up
to a general 35 kft agl this afternoon. Small hail and heavy rain
has been reported, along with satellite imagery picking up frequent
intra-cloud flashes and limited cloud-to-ground lightning strikes,
from the stronger storms.
Expect the strongest storms to generally last over Lake Superior
into this evening, but a weakening line will push through the north-
central U.P. over the next couple of hours. The main forecast
updates today were to account for the coverage patterns of the PoPs.
While winds should decrease in speed over the south-central U.P.,
downsloping areas in the north-central and western U.P. are favored
to see continued to southwesterly winds up to 25 mph through early
evening and then last into later tonight with that low level jet
finally advancing eastward over Upper Michigan.
.LONG TERM...(Tonight through Sunday)
Issued at 410 PM EDT SUN JUN 19 2022
* Record setting heat possible Monday and Tuesday
Monday and Tuesday...
Hot, hot, hot will be the best description for Monday and
Tuesday's weather as Upper Michigan falls under an omega block in
a highly amplified pattern. That WAA will commence already tonight
with temps only falling into the mid/upper 60s (west) and 50s
elsewhere across the forecast area. By tomorrow and Tuesday,
widespread 90s can be expected across the interior of the UP with
heat indices approaching 100 degrees. Even lakeshore areas are
progged to top off in the mid 80s to low 90s. With dewpoints
approaching the upper 60s both days, the humidity will only
exacerbate the conditions. So, will carry headlines for a Heat
Advisory on Monday afternoon. Area and timing may need to be
expanded with future forecast issuances. And, another advisory
will likely be needed for Tuesday. Meanwhile, decent capping
should inhibit any convective development Monday, but chances for
some showers and thunderstorms will increase slightly by Monday
night as the upper ridge breaks down with an approaching trough.
Additional thunderstorms cannot be ruled out Tuesday in the peak
heating of the day.
Wednesday through Sunday...
Expect a reprieve from the heat in the wake of a cold front
expected to move through on Tuesday night. Temperatures will dip
back into the 70s with a few low 80s on Wednesday before quickly
climbing back into the mid to upper 80s again on Thursday and
Friday. A period of dry weather will accompany the cooldown on
Wednesday, but daily shower and thunderstorm chances will return
late in the week through the weekend with a surface low ahead of
the next closed upper low expected to traverse Manitoba/Ontario.
&&
.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 643 PM EDT SUN JUN 19 2022
VFR conditions are expected at all terminals. Low level wind shear
will occur mid to late evening hours at all terminals and last
through tonight.
&&
.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 439 PM EDT SUN JUN 19 2022
Southwest winds over the western half of the lake and southeast
winds over the eastern half will eventually become predominantly
southwesterly by Monday night. A few gusts up to 22 knots can be
expected over the western portions of the lake tonight. Southwest
winds will briefly back to the WNW on Wednesday before shifting back
to the southwest on Thursday. The best chances for any 25 to 30 knot
gust winds will be late Tuesday with a cold front, otherwise expect
winds generally under 20 knots through the period. In addition,
cannot rule out periods of fog through mid week, eventually
decreasing by Wednesday morning in the wake of the aforemenioned
cold front.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
Heat Advisory from 2 PM EDT /1 PM CDT/ to 8 PM EDT /7 PM CDT/
Monday for MIZ002-004-009-084.
Lake Superior...
None.
Lake Michigan...
None.
&&
SHORT TERM...NLy
LONG TERM...TDUD
AVIATION...07
MARINE...TDUDHazardous weather outlook, Jun 19, 3:08 PM EST, 3 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
408 PM EDT Sun Jun 19 2022
MIZ001>007-009>013-084-085-202015-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Houghton-
Northern Schoolcraft-
408 PM EDT Sun Jun 19 2022 /308 PM CDT Sun Jun 19 2022/
This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.
.DAY ONE...Tonight
There is a chance of thunderstorms. A few storms through early
evening could contain dime-sized hail and heavy downpours.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
There is a slight chance of thunderstorms at times from Monday
into Tuesday.
Record to near record warmth is expected across Upper Michigan
Monday into Tuesday. See the latest Heat Advisory statement for
more information.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report any observed hail, wind damage
or heavy rain from thunderstorms to the National Weather Service
in Marquette. The public may also submit reports to the National
Weather Service via phone, on our website, or through Facebook or
Twitter.
MIZ014-202015-
Southern Schoolcraft-
408 PM EDT Sun Jun 19 2022
This Hazardous Weather Outlook is for portions of central Upper
Michigan.
.DAY ONE...Tonight
There is a slight chance of thunderstorms.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
There is high swim risk for Lake Michigan beaches Monday afternoon.
There is a slight chance of thunderstorms Tuesday afternoon.
Near record warmth is possible Monday into Tuesday well inland
from Lake Michigan.
.SPOTTER INFORMATION STATEMENT...
The need for weather spotter reports is not anticipated at this
time.
LSZ162-240>251-263>267-202015-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
408 PM EDT Sun Jun 19 2022 /308 PM CDT Sun Jun 19 2022/
This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.
.DAY ONE...Tonight
There is a chance of thunderstorms over north central and eastern
Lake Superior.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
There is a slight chance of thunderstorms at times Monday into
Tuesday.
.SPOTTER INFORMATION STATEMENT...
The need for weather spotter reports is not anticipated at this
time.
LMZ221-248-250-202015-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
408 PM EDT Sun Jun 19 2022
This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.
.DAY ONE...Tonight
There is a slight chance of thunderstorms into this evening.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
There is a slight chance for thunderstorms Tuesday afternoon.
.SPOTTER INFORMATION STATEMENT...
The need for weather spotter reports is not anticipated at this
time.
NLy
In the hours before
Special weather statement, Jun 19, 12:44 PM EST, 5 hours 30 minutes before
Special Weather Statement
National Weather Service Marquette MI
144 PM EDT Sun Jun 19 2022
MIZ003-191800-
Houghton MI-
144 PM EDT Sun Jun 19 2022
...A strong thunderstorm will impact portions of east central
Houghton County through 200 PM EDT...
At 143 PM EDT, Doppler radar was tracking a strong thunderstorm near
Chassell, or 7 miles southeast of Houghton, moving east at 35 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This storm will remain over mainly rural areas of east central
Houghton County, including the following locations... Rabbit Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Portage Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4701 8859 4709 8854 4708 8832 4695 8844
TIME...MOT...LOC 1743Z 286DEG 31KT 4703 8845
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
NLy
Local storm report, Jun 19, 1:48 PM EST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
248 PM EDT SUN JUN 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM HAIL SKANEE 46.88N 88.21W
06/19/2022 E0.25 INCH BARAGA MI PUBLIC
PUBLIC REPORT VIA FACEBOOK.
&&
NLYLocal storm report, Jun 19, 1:52 PM EST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
252 PM EDT SUN JUN 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL 4 WNW ATLANTIC MINE 47.13N 88.66W
06/19/2022 E0.50 INCH HOUGHTON MI PUBLIC
LOCATION ESTIMATED BASED ON PUBLIC REPORT
DESCRIPTION. ESTIMATED TO BE PEA TO HALF OF
AN INCH SIZE HAIL.
&&
NLYSpecial weather statement, Jun 19, 5:49 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Marquette MI
649 PM EDT Sun Jun 19 2022
MIZ006-013-014-085-192315-
Northern Schoolcraft MI-Southern Schoolcraft MI-Delta MI-Alger MI-
649 PM EDT Sun Jun 19 2022
...A strong thunderstorm will impact portions of northeastern Delta,
west central Schoolcraft and southwestern Alger Counties through 715
PM EDT...
At 649 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Munising, moving southeast at 30 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Steuben, Forest Lake, Chicago Lake and Round Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4632 8689 4638 8669 4611 8630 4596 8663
TIME...MOT...LOC 2249Z 327DEG 28KT 4630 8672
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
07Special weather statement, Jun 19, 5:53 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Marquette MI
653 PM EDT Sun Jun 19 2022
MIZ004-192330-
Baraga MI-
653 PM EDT Sun Jun 19 2022
...A strong thunderstorm will impact portions of central Baraga
County through 730 PM EDT...
At 652 PM EDT, Doppler radar was tracking a strong thunderstorm over
L'anse, moving southeast at 35 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Baraga, L'anse, Alberta, Three Lakes, Canyon Falls, Craig Lake State
Park, Herman and Assinins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4672 8862 4686 8845 4666 8812 4642 8821
TIME...MOT...LOC 2252Z 310DEG 29KT 4675 8845
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
07Local storm report, Jun 19, 6:12 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
712 PM EDT SUN JUN 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL HERMAN 46.66N 88.37W
06/19/2022 M0.70 INCH BARAGA MI CO-OP OBSERVER
DIME SIZE HAIL COVERING THE DECK.
&&